Top answers from doctors based on your search:
Disclaimer

Can you die from diphenhydramine overdose

A 38-year-old member asked:
Dr. Robert Woods
29 years experience Psychiatry
Unfortunately Yes: The medical literature is filled with cases of deaths related to overdose using diphenhydramine. Normally this over-the-counter agent is very safe wh ... Read More
1
1 thank
Dr. Robert Woods
29 years experience Psychiatry
Intentional ?: Overdose can occur accidentally or intentionally. Although death by Benadryl (diphenhydramine) overdose is rare, there is an antidote that can be adm ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 44-year-old member asked:
Dr. Christopher Abel
25 years experience Pediatrics
Potentially yes: If you or someone else has taken too much of benadryl, (diphenhydramine) or any other substance, call the national poison control center at 1-800-222- ... Read More
Dr. Heidi Fowler
24 years experience Psychiatry
Yes: Although death is not common from a diphenhydramine overdose - an overdose warrants prompt medical attention.
2
2 comments
A 45-year-old member asked:
Dr. Christopher Abel
25 years experience Pediatrics
Potentially yes: If you or someone else has taken too much of benadryl, (diphenhydramine) or any other substance, call the national poison control center at 1-800-222- ... Read More
1
1 thank
Dr. Heidi Fowler
24 years experience Psychiatry
Yes: But a fatal diphenhydramine overdose is not common.
A 40-year-old member asked:
Dr. Louise Andrew
45 years experience Emergency Medicine
No: It's very unlikely. A person might sleep for a number of hours, but the breathing is not affected so dying is extremely unlikely.
4
4 thanks
A 39-year-old member asked:
Dr. Colin Kerr
43 years experience Family Medicine
Benadryl (diphenhydramine) overdose: Benadryl (diphenhydramine) overdose is highly toxic, potentially fatal, and their is no known antidote. Death would depend on the dose taken and the t ... Read More
2
2 thanks
A 43-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Get help - Lethal : Diphenhydramine over doses are rare. Please don't use this drug or any other to overdose. Sometimes it may seem like suicide is the only way out of yo ... Read More
2
2 comments
2
2 thanks
A 25-year-old member asked:
Dr. Christopher Prior
31 years experience Family Medicine
Go to ER: The national poison control center (1-800-222-1222) recovery is likely if the patient survives the first 24 hours. Normally this is treated with hydr ... Read More
10
10 thanks
A 33-year-old male asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Diphenhydramine O/D: An overdose occurs when an excessive / dangerous dose of a drug / substance is used. Overdose sx's can include: "Inability to urinate, Blurred vision ... Read More
1
1 comment
A 33-year-old member asked:
Dr. Robert Woods
29 years experience Psychiatry
911: Although death by Diphenhydramine overdose is uncommon, dangers associated with an overdose include cardiac arrhythmias, delirium, respiratory suppres ... Read More
1
1 thank
A 31-year-old member asked:
Dr. Marsha Davis
27 years experience Internal Medicine
Maybe: Diphenhydramine is in over the counter sleep meds. It is also known as benadryl, (diphenhydramine) a common antihistamine with a side effect of drowsi ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month